ive been on the 5mg patches for back pain for 6months,but i have sleep disturbance and puritis..i have decided to stop them two days ago..am i doing myself harm... i have had shaky legs during the night..what other symptoms could i have and do i need to inform my doctor... i am still taking co-codamol 30/500
Yes I think you should tell your Doc. Explain to him why you want to stop using it. I hope he helps you with this.
There shouldn't be much withdrawal from 5 mcg and only 6 months. That's also the lowest dose patch there is. The only kind of slow withdrawal I know of with a patch would be to use it as 1 day on, and 1 day off. After 2 weeks do 1 day on, 2 days off. On week 3 make it 1 day on, 3 days off. Do this or some variation of this. When you see you can keep leaving it off, then do so.
I'm not sure what you mean by are you doing yourself harm, what kind of harm?
Buprenorphine is a long acting medication which means you may not feel the worst of the withdrawals for 3 to 5 days after stopping. You may experience body aches, flu-like symptoms with the restlessness. Best to inform the doc of the itching and sleep problems and maybe the doc will have a better alternative. The tramadol will help ease the withdrawal but be careful you don't take more than prescribed and be aware that it can be addictive too.
Hi, I have taken off my `10mg brutran patch 3days ago and today feel horrendous , really depressed and crying all the time I guess from reading some of the previous questions and answers I came off them too quickly and perhaps this is a normal reaction I sure hope it passes soon, I think i should phone my doc tommo and see what she says . Anyone else have the same reaction as i am having thanks in advance/
Others have touched on this, but I figured I'd post from the perspective of someone on thew 20mg patch.
The first time I took my patch off and forgot to put a new one on I found the next day I was extremely fatigued. I got dizzy & nauseous easily, my feet felt like lead, and I was easily out of breath. I didn't realize I had forgotten my patch, so I went into day two without it. I had insomnia that night and the next day severe depression hit me. Simply getting out of beds that morning felt impossible. Once I was up I felt almost out of body. The aches and backpain I take it for felt magnified. I dragged myself to work, shut my office door, and spent the entire day uselessly upset. Generally I am a very outgoing, upbeat, confident person.
During this I realized I had forgotten a new patch. At the time I had been on 20mcg for about a year. It actually sort of scared me to see how dependent I had become. I got home and put a fresh patch on and went to sleep. The next day I was still pretty rough, but the depression had subsided. The following day I woke up feeling totally normal.
It's friggin scary.
I'm actually getting off the patch currently. After nearly 3 years on the 20mcg I went to my doc and asked him to drop the 15. I wore that for a month and while it was nothing like the event above, it was still sort of rough. Last week I decided that another 4-5 months of this slowly stepping down withdrawal crap was not for me. So I took my last 15 off and started the process of trying to get through the withdrawal. I'm on day 6 right now, and this morning I almost gave up, but after getting up and moving around and forcing myself to be active I started feeling better. The mental aspect of the withdrawal is the scariest for me. I feel like I can handle the physical symptoms. The pain, the fatigue, the breathing... it's the fact that I know my brain can turn on me at any moment. I spend a lot of time making lists about everything I enjoy in life and all the reasons I'm putting myself through this withdrawal to benefit my life. That way if a fit of depression hits, I'll have something to focus on.
I don't recommend butrans for anyone in their 30's It is too young to be permanently dependent to pain management.
If you ever remove it, it won't stick properly to put it back on, so I would be interested in how people did that. Against my neurologist's advice, I went from 15 mcg to 10mcg by moving the patch each week further down my leg to reduce the dose. By the third week, the patch was on my ankle. I wear the patch for severe 24/7 migraine pain caused by a major stroke. I had a terrible migraine for the next 5 days. Pain medication wasn't helping much and you risk rebound migraines if you take pain medicine for more than 3 days a week. So I had to go back on the full dose. I guess I really need the pain relief from the Butrans patch. I didn't have any other withdrawal side effects as described above, except I always have nausea and sometimes vomiting from the pain..
I've been on 20mg patches since January this year due to disc prolapse and nerve compression. I was in heaven, no pain at all. I had my spine op in April and after that reduced the dose to 10 mg, was on it for a week and Dr didn't say a thing I decided to stop it. Nightmare, 5 days without sleep, very restless, with reflux, anxious, sweating cold... Went back to the Dr and she prescribed me the 5mg patches, omeprazole and diazepam to sleep. I was as new again. After the 7 days course I decided to withdraw and did it 4 days ago. No sleep since then and all symptoms are back, I feel like scratching my chest a scream at night as can't sleep. I'm nearly putting the patch back for one more week but tomorrow I will ask my gp to prescribe me something to easy the symptoms. I was even researching detox clinics as it's being so hard doing it on my own.
How are you getting on now after all those years? I found this as can't sleep and it's sad but it's good to know that this is a common symptom.
Just come off brutran10 been on for two months before 5 for 3 months off now one week any shaking legs problem and tummy pains getting far worse
Last night started 9.30 then at 3.30 am took tramadol as suggested by GP
Settled down slightly and managed about 3 hours sleep
Trying to cope without other drugs but difficult but how long can I expect the be like this after 7 days now
I am worrying now. Until 6 months ago I was on 75mcgs, but managed to drop to 52, now on 35mcgs. Mainly because I changed GP because I had moved temporarily and the new guy refused to give me 75mcg patches (small panic).
I'm managing ok and haven't had too much in the way of withdrawal but not sure now whether I should drop doses again. The pain has increased but do I go for quality or quantity of life?
I am adding my experience if others are looking for info as I am today. I have tapered down weekly from 20,15,10,5 patch. I had a lot of anxiety and nightmares but that's it. BUT 24 hours after the 5 came off I had severe body contortions. My head to toes. Like an exorcism. Restless legs x100 in my whole body. Vomititng and diarrhea. I took myself to ER at 3 am as I could tell no relief in sight. Oh, and I threw an extra 10patch back on. Hospital gave me clonodine and Valium. Gravol, which made it worse. Eventually it settled everywhere but my legs. They sent me home with Valium and clonodine. THESE ARE STANDARD ISSUE DETOX SUPPORT DRUGS a GP should give you. I am a drug and alcohol counsellor myself. So I know this. I've had patch on 24 hours now. I am still bed ridden and nauseaus. Weak from the extent of the seizing??? I have fibromyalgia. Did that make it worse. I'm also a ginger- we can have weird reactions.
MY PAIN DOC AND PHARMACIST SAID I SHOULDNT HAVE DETOX SYMPTOMS OFF THE 5mcg. Wrong!!! Get support. Do it slowly. Don't start on weekend when you can't access your doctor.
Hey yo. This seems an old post, but after Googling the past few days for information this link for it keeps popping up.
Currently on day 3-4 coming off a 35mg/h patch after about a year of use. It's been pretty rough. Worst part has been the total inability to sleep due to full body fidgeting and general restlessness. Keep reading about Immodium for helping with this, has anyone had any experience of this?
Hope everyone who has posted their experienced has had success in their journey.
I've actually lost track of how long I use buprenorphine/transtec... I've been I'll for 30 years and my specialists searched for years for the right pain medication. I have fybromyalgia, polineuropatía, MS ... so pain is a life's companion. I think it's about ten years that I had the patches. 75 ones which I slowly managed to get down to 5 . Now I have moved to Spain for my health,which had improved enormously. I had been in a wheelchair for 15 years... now I do hiking in the mountains... but here the lowest dose of the patches are 35 ... so what I started doing is to leave them on much longer than prescribed, until Im in too much pain. And cutting them in half. Now I lye awake with restless legs , listening to soothing sleep music. And my last patch I put on ten days ago.
I e been very sad these last days, but I never knew that this could come from the withdrawal... it's shocking to me that the doctors don't tell me these things. But compared to some of you I feel I'm doing great.. I only wish I could get the 5 mg ones again.
What can u take when coming of Norspan. My husband have bad side effect coming of them
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 21 Feb 2019 • 4 answers
Updated 22 Dec 2012 • 3 answers
Updated 11 Jul 2015 • 3 answers
Updated 27 May 2019 • 1 answer
Updated 2 Jan 2019 • 1 answer